Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 20, 2009, 7:49 AM AKDT. It took effect at May 20, 2009, 3:00 PM AKDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2009, 7:49 AM AKDT (15:49 UTC)
- In effect from
- May 20, 2009, 3:00 PM AKDT
- Expired
- May 21, 2009, 10:00 PM AKDT
- In force
- 31 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWAK61 PAFC 201549 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 749 AM AKDT WED MAY 20 2009 AKZ111-211600- /X.NEW.PAFC.FW.W.0009.090520T2300Z-090522T0600Z/ MATANUSKA VALLEY- 749 AM AKDT WED MAY 20 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THURSDAY FOR STRONG WIND IN THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THURSDAY. SOUTHEAST WINDS GUSTING TO 25 MPH WILL DEVELOP MID TO LATE THIS AFTERNOON IN THE MATANUSKA VALLEY WITH THE STRONGEST WINDS THROUGH THE KNIK RIVER VALLEY AND PALMER. WINDS WILL QUICKLY DIMINISH MID EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 TO 25 PERCENT DURING THE AFTERNOON AND THEN QUICKLY RECOVER TO 40 TO 60 PERCENT BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-211600- /X.NEW.PAFC.FW.W.0009.090521T0000Z-090522T0600Z/ COPPER RIVER BASIN- 749 AM AKDT WED MAY 20 2009 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM AKDT THURSDAY FOR LOW HUMIDITY IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM AKDT THURSDAY. A VERY DRY AIRMASS HAS ESTABLISHED ITSELF ACROSS THE REGION. HUMIDITY VALUES IN THE MID TEENS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. HUMIDITIES WILL RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
4 follow-up statements
956 WWAK61 PAFC 210043 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 443 PM AKDT WED MAY 20 2009 AKZ111-220045- /X.CON.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ MATANUSKA VALLEY- 443 PM AKDT WED MAY 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY FOR STRONG WIND IN THE MATANUSKA VALLEY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY. SOUTHEAST WINDS GUSTING TO 25 MPH WILL DEVELOP MID TO LATE THIS AFTERNOON IN THE MATANUSKA VALLEY WITH THE STRONGEST WINDS THROUGH THE KNIK RIVER VALLEY AND PALMER. WINDS WILL QUICKLY DIMINISH MID EVENING. RELATIVE HUMIDITIES HAVE ALREADY FALLEN IN THE 20 TO 30 PERCENT RANGE THIS AFTERNOON BUT WILL QUICKLY RECOVER TO 40 TO 60 PERCENT BY LATE EVENING. SIMILAR CONDITIONS WILL EXIST TOMORROW AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-220045- /X.CON.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ COPPER RIVER BASIN- 443 PM AKDT WED MAY 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY FOR LOW HUMIDITY IN THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY. A VERY DRY AIRMASS HAS ESTABLISHED ITSELF ACROSS THE REGION. HUMIDITY VALUES IN THE MID TEENS ARE BEING EXPERIENCED THIS AFTERNOON AND LAST THROUGH THIS EVENING. HUMIDITIES WILL RECOVER OVERNIGHT. SIMILAR CONDITIONS WILL EXIST TOMORROW AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
147 WWAK61 PAFC 211540 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 740 AM AKDT THU MAY 21 2009 AKZ111-220600- /X.CON.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ MATANUSKA VALLEY- 740 AM AKDT THU MAY 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WINDS IN THE MATANUSKA VALLEY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. SOUTHEAST WINDS GUSTING 20 TO 30 MPH WILL DEVELOP MID TO LATE THIS AFTERNOON IN THE MATANUSKA VALLEY WITH THE STRONGEST WINDS THROUGH THE KNIK RIVER VALLEY AND PALMER. WINDS WILL QUICKLY DIMINISH MID EVENING. RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO BE AS LOW AS 22 PERCENT BUT WILL QUICKLY RECOVER BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-220600- /X.CON.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ COPPER RIVER BASIN- 740 AM AKDT THU MAY 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY IN THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. SOUTH WINDS GUSTING 20 TO 30 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALONG WITH THE STRONG SOUTHERLY WINDS RELATIVE HUMIDITIES ARE EXPECTED TO BE AS LOW AS 15 PERCENT. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
577 WWAK61 PAFC 211608 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 808 AM AKDT THU MAY 21 2009 AKZ101-220600- /X.EXB.PAFC.FW.W.0009.090521T2200Z-090522T0600Z/ ANCHORAGE- 808 AM AKDT THU MAY 21 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR STRONG WINDS ALONG THE ANCHORAGE HILLSIDE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. STRONG SOUTHEAST WINDS GUSTING AROUND 40 MPH ARE EXPECTED ALONG THE ANCHORAGE HILLSIDE THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES ARE ALSO EXPECTED TO DROP AS LOW AS 28 PERCENT THIS AFTERNOON. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ111-220600- /X.CON.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ MATANUSKA VALLEY- 808 AM AKDT THU MAY 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WINDS IN THE MATANUSKA VALLEY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. SOUTHEAST WINDS GUSTING 20 TO 30 MPH WILL DEVELOP MID TO LATE THIS AFTERNOON IN THE MATANUSKA VALLEY WITH THE STRONGEST WINDS THROUGH THE KNIK RIVER VALLEY AND PALMER. WINDS WILL QUICKLY DIMINISH MID EVENING. RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO BE AS LOW AS 22 PERCENT BUT WILL QUICKLY RECOVER BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-220600- /X.CON.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ COPPER RIVER BASIN- 808 AM AKDT THU MAY 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY IN THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. SOUTH WINDS GUSTING 20 TO 30 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALONG WITH THE STRONG SOUTHERLY WINDS RELATIVE HUMIDITIES ARE EXPECTED TO BE AS LOW AS 15 PERCENT. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
170 WWAK61 PAFC 220547 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 947 PM AKDT THU MAY 21 2009 AKZ101-220700- /X.EXP.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ ANCHORAGE- 947 PM AKDT THU MAY 21 2009 ...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING. $$ AKZ111-220700- /X.EXP.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ MATANUSKA VALLEY- 947 PM AKDT THU MAY 21 2009 ...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING. $$ AKZ141-220700- /X.EXP.PAFC.FW.W.0009.000000T0000Z-090522T0600Z/ COPPER RIVER BASIN- 947 PM AKDT THU MAY 21 2009 ...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 20, 5:00 AM AKDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 20, 5:00 AM AKDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT WED MAY 20 2009 .MODEL DISCUSSION... MODELS IN REASONABLY GOOD AGREEMENT THROUGH 12Z SAT. NAM PREFERRED THROUGH 00Z FRI DUE TO BETTER RESOLUTION OF GULF OF ALASKA LOW CENTERS. SREF PREFERRED 06Z FRI THROUGH 12Z SAT. UNFORTUNATELY OPERATIONAL RUN OF THE 00Z GFS IS DEFINITELY AN OUTLIER SOLUTION COMPARED TO ENSEMBLE SOLUTION. RUN TO RUN CONSISTENCY IS ALSO POOR. THUS HIGH UNCERTAINTY IN THE MID AND LONG RANGE. MINIMAL CHANGES MADE TO THE FORECAST PACKAGE BEYOND FRIDAY NIGHT PERIOD. .UPPER LEVELS... UPPER LEVEL CUT OFF HIGH CENTER HOLDS OVER NORTHERN YUKON TERRITORY THROUGH THURSDAY NIGHT. UPPER LEVEL CUT OFF LOW OVER KUSKOKWIM DELTA PUSHES SOUTHWESTWARD INTO THE NORTH PACIFIC SOUTH OF KODIAK ISLAND BY FRIDAY MORNING. UPPER LEVEL RIDGING OVER THE BERING SEA GRADUALLY BREAKS DOWN BY FRIDAY MORNING. ZONAL FLOW DEVELOPS ACROSS THE ALEUTIANS THURSDAY AND THURSDAY NIGHT. .SURFACE FEATURES... DISSIPATING OCCLUDED FRONT EXTENDS FROM KUSKOKWIM VALLEY...ACROSS THE SEWARD PENINSULA AND INTO THE GULF OF ALASKA AND NORTHERN BERING SEA. A 1015 MB LOW ALONG THE FRONTAL BOUNDARY ABOUT 100 MILES SOUTH OF SEWARD WILL DRIFT EASTWARD AND DISSIPATE BY LATE THURSDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD ALONG THE NORTH GULF COAST DURING THE DAY TODAY. DIURNAL HEATING TODAY WILL SERVE TO STRENGTHEN THIS FEATURES DEVELOPMENT. MODELS LIKELY UNDER DOING THE PRESSURE GRADIENT ALONG OVER SOUTHCENTRAL ALASKA FOR THIS AFTERNOON AND EVENING. SHALLOW THERMAL TROUGH OF LOW PRESSURE EXTENDS ACROSS INTERIOR ALASKA AND WILL BE THE FOCUS OF WEAK CONVECTION TODAY AND TOMORROW. OUT WEST...THE WARM FRONT OVER THE WESTERN BERING SEA WILL PUSH EAST AND NORTHEASTWARD TODAY AND IS PROGGED TO BECOME NEARLY STATIONARY OVER THE CENTRAL BERING AND EASTERN ALEUTIANS BY LATE THU NIGHT. .SHORT TERM FORECAST... FIRE WEATHER CONCERNS...SLIGHTLY COOLER AND MOISTER TODAY THANKS TO INCREASED CLOUD COVER. HOWEVER TIGHTENING PRESSURE GRADIENT ACROSS MUCH OF SOUTHCENTRAL IS LIKELY TO RESULT IN GUSTY SOUTH AND SOUTHEAST WINDS THROUGH CHANNELED AREAS. RED FLAG CONDITIONS LIKELY AGAIN TODAY IN THE MATANUSKA VALLEY. CONVECTION...AIRMASS OVER SOUTHWESTERN AND SOUTHCENTRAL IS UNSTABLE BUT CONVECTIVE DEVELOPMENT WILL BE LIMITED DUE TO A LACK OF AVAILABLE MOISTURE IN MOST AREAS. BEST CHANCES FOR SHOWER DEVELOPMENT WILL ALONG THE EDGE OF THE OLD FRONTAL BOUNDARY IN THE KUSKOKWIM DELTA... SOUTHERN KUSKOKWIM VALLEY...AND KENAI PENINSULA ZONES. RAIN SHOWERS MAY BE MIXED WITH SNOW AT TIMES IN THE MORNING IN THE DELTA. BERING SEA AND ALEUTIANS...WIDESPREAD LIGHT RAIN ALONG AND AHEAD OF ADVANCING WARM FRONT. SCATTERED RAIN SHOWERS ELSEWHERE. .LONG TERM FORECAST... SOUTHCENTRAL ALASKA AND THE SOUTHWESTERN MAINLAND...THERMAL TROUGH OVER INTERIOR ALASKA INTENSIFIES. LIKELIHOOD OF CONVECTIVE SHOWERS AND THUNDERSTORMS INCREASES AS THE WEEKEND APPROACHES. OUT WEST...COLD FRONT MOVES INTO WESTERN BERING SEA AND WESTERN ALEUTIANS LATE THURSDAY NIGHT OR FRIDAY MORNING. SCATTERED RAIN AND SNOW SHOWERS ALONG AND BEHIND THE FRONT. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...SMALL CRAFT ADVISORY 172 175 176 185 FIRE WEATHER...ZONE 111. ASB MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:00 PM AKDT | Small Craft Advisory | AFC | 3 days | |
| May 20, 4:00 AM AKDT | Small Craft Advisory | AFC | 3 days |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.